Alert archive / Oklahoma / Frost Advisories in 2016

Frost Advisory 4, NWS Norman, OK

November 9, 201615 counties in Oklahoma

NWS Norman, OK issued this frost advisory at Nov 9, 2016, 8:59 PM CST for 15 counties in Oklahoma. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2016, 8:59 PM CST (02:59 UTC)
In effect from
Nov 10, 2016, 2:00 AM CST
Expired
Nov 10, 2016, 9:00 AM CST
In force
7 hr
Issued by
NWS Norman, OK

Counties Canadian County, OK, Cleveland County, OK, Garfield County, OK, Grant County, OK, Hughes County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Seminole County, OK

The radar

The Norman radar (KTLX), 50 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.0 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

097 
WWUS74 KOUN 100259
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CST WED NOV 9 2016

OKZ007-008-012-013-018>020-024>026-028>032-101100-
/O.NEW.KOUN.FR.Y.0004.161110T0800Z-161110T1500Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA-
LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-
INCLUDING THE CITIES OF...MEDFORD...POND CREEK...LAMONT...
WAKITA...PONCA CITY...BLACKWELL...ENID...PERRY...KINGFISHER...
HENNESSEY...OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE...
MEEKER...DAVENPORT...WELLSTON...PURCELL...NEWCASTLE...BLANCHARD...
NORMAN...MOORE...SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...
WETUMKA
859 PM CST WED NOV 9 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST THURSDAY. 

* TEMPERATURE...UPPER 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED IF LEFT UNCOVERED OR NOT
  BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$
1 follow-up statement
647 
WWUS74 KOUN 101045
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CST THU NOV 10 2016

OKZ007-008-012-013-018>020-024>026-028>032-101500-
/O.CON.KOUN.FR.Y.0004.000000T0000Z-161110T1500Z/
GRANT-KAY-GARFIELD-NOBLE-KINGFISHER-LOGAN-PAYNE-CANADIAN-OKLAHOMA-
LINCOLN-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-
INCLUDING THE CITIES OF...MEDFORD...POND CREEK...LAMONT...
WAKITA...PONCA CITY...BLACKWELL...ENID...PERRY...KINGFISHER...
HENNESSEY...OKARCHE...GUTHRIE...STILLWATER...YUKON...CONCHO...
EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...STROUD...PRAGUE...
MEEKER...DAVENPORT...WELLSTON...PURCELL...NEWCASTLE...BLANCHARD...
NORMAN...MOORE...SHAWNEE...SEMINOLE...WEWOKA...HOLDENVILLE...
WETUMKA
445 AM CST THU NOV 10 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...UPPER 30S.

* IMPACTS...TENDER PLANTS MAY BE DAMAGED IF LEFT UNCOVERED OR 
  NOT BROUGHT INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE SENSITIVE PLANTS INDOORS TO AVOID DAMAGE FROM THE FROST.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this frost advisory went out at Nov 9, 5:19 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 9, 5:19 PM CST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Norman OK
519 PM CST Wed Nov 9 2016

.DISCUSSION...

&&

.AVIATION.../For the 00z TAFs/
VFR conditions will prevail. Light northeasterly winds will become
near calm or light and variable later tonight before becoming
southwesterly and gradually increasing tomorrow.

&&

.PREV DISCUSSION... /issued 306 PM CST Wed Nov 9 2016/

DISCUSSION...
Tranquil and seasonable to warm temperatures are expected to continue
for the foreseeable future. Some patchy frost will be possible
across north central Oklahoma tonight with lows dropping into the
upper 30Fs. A dry frontal passage will bring a cooler, reinforcing
shot of cool air for Saturday.

The only chance of rain in this forecast period will come from a
remnant cut-off low--currently located across northern Mexico.
The cut-off low is expected to open and lift northeastward
Saturday night into Sunday. Moisture will be limited, but some
showers will be possible.

Beyond Sunday, rising mid-level heights and warming low-level
thermal fields indicate a warming trend with temperatures 10-15F
above average through mid-week. Opted to increase temperatures
slightly above blended guidance on Tuesday and Wednesday based on
progged 850 mb temperatures across the area (~15-19C). Expect dry
conditions through Wednesday.

Beyond this forecast period, both the ECMWF and GFS indicate a
pattern change that may bring unsettled weather across the
Southern Plains after Wednesday.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  64  43  67  50 /   0   0   0   0
Hobart OK         63  43  66  49 /  10   0   0   0
Wichita Falls TX  65  44  67  50 /  10   0   0   0
Gage OK           61  41  71  42 /   0   0   0   0
Ponca City OK     63  39  68  47 /   0   0   0   0
Durant OK         68  44  67  50 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

11/12
Hazardous weather outlook, Nov 9, 11:58 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CST WED NOV 9 2016

OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CST WED NOV 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:16 PM CSTFreeze WatchOUNEllis, Harper, Woods, Woodward24 hr

Nearby

Frost Advisories in Oklahoma, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.